Drug Alert: Risk of drug-induced liver injury for nintedanib (OFEV)
January 11, 2018 Drug Alert: Risk of drug-induced liver injury for nintedanib (OFEV) Cases of drug-induced liver injury (DILI), including one fatal outcome, have been reported in patients treated with OFEV (nintedanib). In most of these cases, the DILI was reversible when the dose was reduced or treatment was stopped. The majority of the cases occurred within the first three months of starting OFEV. Therefore, particular attention is recommended during this initial period. Healthcare professionals are advised to monitor patients’ liver transaminases and bilirubin levels: just before starting treatment; at regular intervals (e.g., monthly) during the first three months of treatment; and periodically thereafter (e.g., at each patient visit) or as clinically indicated. Healthcare professionals are reminded that: If the transaminase (AST or ALT) levels are greater than three times the upper limit of normal (ULN), OFEV dosage should be reduced or treatment interrupted. OFEV therapy should be permanently discontinued if any liver test elevations are associated with clinical signs or symptoms of liver injury (e.g., jaundice). Health Canada is working with the manufacturer to include this safety information in the Canadian Product Monograph.